Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 4, 2016, 5:40 PM EDT for 5 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 4, 2016, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS82 KFFC 042140
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUL 4 2016
GAZ085-086-098-110>113-042230-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-
EMANUEL GA-
540 PM EDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...WHEELER...
MONTGOMERY...NORTHWESTERN TOOMBS...TREUTLEN...TELFAIR AND EMANUEL
COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SWAINSBORO TO GLENWOOD TO 9 MILES
NORTHEAST OF FITZGERALD...AND MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT
VERNON...VIDALIA... HELENA...TWIN CITY...LUMBER
CITY...GLENWOOD...ADRIAN...UVALDA...STILLMORE... OAK
PARK...AILEY...SCOTLAND...HIGGSTON...GARFIELD AND ALSTON.
LAT...LON 3179 8304 3182 8315 3186 8318 3215 8283
3231 8272 3231 8273 3256 8261 3274 8211
3265 8206 3235 8225 3227 8224 3196 8256
3192 8268 3180 8285
TIME...MOT...LOC 2139Z 260DEG 21KT 3260 8246 3218 8269 3181 8315
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:36 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 2:36 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 236 PM EDT MON JUL 4 2016 .SHORT TERM /Tonight through Tuesday Night/... Convection is having a hard time overcoming the mid-level warm air in place over the region so far this afternoon...but should continue to slowly increase in coverage through the afternoon. Still do not expect coverage to exceed scattered through this evening. Medium range models are a bit slower with the short wave approaching in the westerly upper flow as the initial piece of energy is expected to lift north of the region this evening. Still should see some increase in shower/thunderstorm chances by the after-midnight period across the north with good chance to likely across much of the north tomorrow morning. Still some uncertainty about how much of this convection pushes into central Georgia by tomorrow afternoon as better upper support remains north. Instability is expected to remain marginal for strong to severe thunderstorms through the period...however added upper support and some increase in mid-level winds will keep some chance in...especially across the north. Afternoon temperatures and heat indices Tuesday will be highly dependent on the amount of cloud cover we see. For now maximum temperatures across much of the area appear to be tempered just enough to keep heat index values below advisory levels. 20 .LONG TERM /Wednesday through Monday/... Long term period to potentially begin as an active one with a decent shortwave moving across the Northern tier into Wed morning. Even though the majority pushes through early Wed...there is some secondary energy that looks to impact Central Ga during the afternoon hours. As the trough pushes through...it leaves the northern portion of our area in the closest thing to a northwest flow regime that we have seen in quite a while. Most systems thus far this year have taken convection just to our east and over the Carolinas...but if these trends hold...this system looks to impact at least those areas from the northern metro and northward. This would be late Wed night into Thu morning and with these types of systems...not nearly as much diurnal in nature. Although most of the energy will shift east...enough holds on into central GA to allow for continued strong storm threat through Thu afternoon. Upper ridge builds in fro Friday and Saturday allowing for increased temps and reduced pops. Another series of strong shortwave energy looks possible into early next week with this more active pattern welcomed considering current drought situation. Deese && .AVIATION... 12Z Update... VFR CONDITIONS FOR MOST SITES THOUGH MVFR CIGS MAY NOSE INTO KCSG FOR A FEW HOURS INITIALLY THIS MORNING. EXPECT BEST SHOWER/STORM POTENTIAL THIS AFTERNOON IN 19-23Z PERIOD AND CU FIELD OF 4-5 KFT. A DISTURBANCE EARLY TUESDAY MORNING COULD BRING SOME LOWER CIGS AND GREATER COVERAGE AFTER 06Z TUESDAY FOR NEAR KATL THEN PERHAPS ANOTHER PRECIP CHANCE INCREASING FROM NW AFTER 14Z TUESDAY. WINDS STAYING SW MAINLY 7-10 KTS BUT COULD HAVE HIGHER GUSTS OR VRB WITH ANY STORMS TODAY. //ATL Confidence...12Z Update... MEDIUM ON PRECIP TIMING THIS AFTERNOON AND TUESDAY. HIGH ON ALL ELSE. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 75 95 74 94 / 30 50 40 30 Atlanta 75 91 75 92 / 30 60 40 30 Blairsville 69 84 68 87 / 50 60 40 40 Cartersville 74 89 72 92 / 40 60 40 30 Columbus 75 94 75 93 / 30 40 30 30 Gainesville 75 90 73 91 / 30 60 40 30 Macon 76 96 75 96 / 20 40 30 30 Rome 75 90 73 93 / 50 60 30 30 Peachtree City 73 92 72 92 / 30 50 30 30 Vidalia 76 96 76 96 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Deese AVIATION...20
Hazardous weather outlook, Jul 4, 1:37 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 137 AM EDT MON JUL 4 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 137 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A LAGRANGE TO ATHENS LINE BETWEEN 2 PM AND 10 PM. THUNDERSTORM CHANCES WILL GREATLY DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING. AN UPPER DISTURBANCE MAY SPREAD SCATTERED SHOWERS AND A FEW THUNDERSTORMS INTO PARTS OF NORTHWEST AND WEST CENTRAL GEORGIA BY AROUND MIDNIGHT OR SLIGHTLY LATER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 4, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUL 4 2016
GAZ085-086-098-110>113-042230-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-
EMANUEL GA-
540 PM EDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...WHEELER...
MONTGOMERY...NORTHWESTERN TOOMBS...TREUTLEN...TELFAIR AND EMANUEL
COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SWAINSBORO TO GLENWOOD TO 9 MILES
NORTHEAST OF FITZGERALD...AND MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT
VERNON...VIDALIA... HELENA...TWIN CITY...LUMBER
CITY...GLENWOOD...ADRIAN...UVALDA...STILLMORE... OAK
PARK...AILEY...SCOTLAND...HIGGSTON...GARFIELD AND ALSTON.
LAT...LON 3179 8304 3182 8315 3186 8318 3215 8283
3231 8272 3231 8273 3256 8261 3274 8211
3265 8206 3235 8225 3227 8224 3196 8256
3192 8268 3180 8285
TIME...MOT...LOC 2139Z 260DEG 21KT 3260 8246 3218 8269 3181 8315Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.